Hail, Logan
- When
- April 20, 5:41 AM EST
- Where
- Logan County, Auburn
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.867, -86.700
14 hail, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 20, 2:42 AM EST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 342 AM EDT THU APR 20 2006 .MESO UPDATE... BETWEEN 08Z AND 0840Z SHOWERS AND A FEW THUNDERSTORMS RAPIDLY DEVELOPED OVER WESTERN KENTUCKY AND NORTHWEST TENNESSEE AND WERE MOVING NORTHEAST. THEREFORE LOOKS LIKE FORECAST OF ISOLATED EARLY MORNING SHOWERS AND STORMS WILL BE GOOD. 13 .SHORT TERM (TODAY AND TONIGHT)... BIG UPPER LOW OVER SOUTH DAKOTA THIS MORNING WILL DRIFT EASTWARD TO WISCONSIN OVER THE NEXT 24 HOURS. THE MOST SIGNIFICANT SHORTWAVE TROF ASSOCIATED WITH THIS THAT WILL AFFECT OUR REGION WILL MOVE NORTHEASTWARD THROUGH THE TENNESSEE VALLEY THIS EVENING. AT THE SURFACE A TROF WILL ARC FROM THE UPPER MISSISSIPPI VALLEY THROUGH THE GREAT LAKES...OHIO AND TENNESSEE VALLEYS...TO TEXAS. THIS WILL BE THE CORRIDOR OF GREATEST SHOWER AND THUNDERSTORM ACTIVITY. FIRST...EARLY THIS MORNING A WEAK WAVE OF LOW PRESSURE IS EXPECTED TO EJECT NORTHEAST OUT OF ARKANSAS TOWARD THE OHIO VALLEY. THIS FEATURE IS PRODUCING THUNDERSTORMS OVER ARKANSAS AT 07Z. A FEW OF THESE STORMS MAY MAKE IT INTO THE LMK CWFA EARLY THIS MORNING BUT ANY THAT DO WILL BE SHORT LIVED AND SHOULD BE GONE BY MID MORNING. THEN THIS AFTERNOON ATTENTION TURNS TO THE WAVE COMING IN TO TENNESSEE. THIS SHOULD SPARK THUNDERSTORMS IN OUR REGION...ESPECIALLY IN SOUTHEASTERN SECTIONS OF THE LMK CWFA CLOSER TO THE BETTER DYNAMICS THIS AFTERNOON AND EVENING. LIFTED INDEX BOTTOMS OUT AROUND -6 WITH CAPES AROUND 2000. DOWNBURST POTENTIAL NUMBERS STAY JUST BELOW CRITICAL THRESHOLDS AND HELICITY IS WEAK. HOWEVER WET BULB ZERO WILL BE AT 9000 FEET. THEREFORE HAIL LOOKS TO BE THE MAIN THREAT WITH ANY STORMS THIS AFTERNOON AND EVENING. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... MAIN CONCERNS THIS FORECAST ARE PERIODS OF SHOWERS/THUNDERSTORMS MOVING ACROSS THE AREA FRIDAY THROUGH EARLY SATURDAY THEN AGAIN THE EARLY PART OF NEXT WEEK - TIMING AND PLACEMENT OF BEST CHANCE OF PRECIPITATION. MODELS SHOW SAME GENERAL PATTERN BUT TIMING AND TRACK OF SYSTEMS ACROSS OHIO VALLEY IS SLIGHTLY DIFFERENT. GFS IS FASTER AND A LITTLE FARTHER WEST THAN NAM ON FRIDAY AND WILL LEAN TOWARD THE FASTER GFS SOLUTION. THIS HAS SUPPORT FROM 19/12Z ECMWF. THIS WILL BRING SHOWERS AND THUNDERSTORMS INTO FORECAST AREA A LITTLE EARLY ON FRIDAY AND WILL SPREAD PRECIPITATION OVER THE ENTIRE REGION. THUS WITH MORE WIDESPREAD PRECIPITATION...WILL INCREASE CLOUDS OVER THE AREA AND KEEP TEMPERATURES IN THE LOWER 70S...CLOSER TO THE COOLER GFS FOR LOUISVILLE AND LEXINGTON. AIR WILL BE UNSTABLE ENOUGH TO KEEP THUNDER IN THE FORECAST. AS THIS SYSTEM MOVES TO THE EAST RAIN WILL END OVER AREAS NEAR AND EAST OF INTERSTATE 75 SATURDAY MORNING. WILL KEEP SOME CLOUDS OVER THE AREA WITH UPPER LOW OVER THE UPPER GREAT LAKES. HOWEVER SKIES SHOULD BE PARTLY CLOUDY BY MID TO LATE AFTERNOON ACROSS THE AREA. WEST TO NORTHWEST BREEZES WILL RESULT IN TEMPERATURES IN THE MID 70S...CLOSER TO GFS MOS. SOME DISAGREEMENT AMONG MODELS SUNDAY-MONDAY TIME FRAME. FOR NOW WILL KEEP AREA DRY WITH JUST SOME INCREASE IN CLOUDS AND HOLD OFF NEXT CHANCE OF SHOWERS/THUNDERSTORMS UNTIL TUESDAY. SCHOLZ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT THU APR 20 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201530- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 AM EDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SEVERE WEATHER WILL BE POSSIBLE SOUTH OF A LINE FROM HARTFORD...TO BARDSTOWN...TO WINCHESTER. HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA ON FRIDAY AND FRIDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AS THE PRIMARY THREAT. THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF A LINE FROM FRANKLIN...TO COLUMBIA...TO RICHMOND. THESE STORMS MAY ALSO ORIENT INTO BANDS...RESULTING IN A POTENTIAL FOR LOCALLY HEAVY RAINFALL. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE IN THE BLUE GRASS SATURDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND FRIDAY AFTERNOON. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 518 AM EDT THU APR 20 2006 KYZ070-201030- LOGAN KY- INCLUDING THE CITY OF...RUSSELLVILLE 418 AM CDT THU APR 20 2006 ...STRONG STORM HEADING FOR LOGAN COUNTY... A THUNDERSTORM CAPABLE OF SMALL HAIL AND DEADLY LIGHTNING WILL ENTER SOUTHWESTERN LOGAN COUNTY AROUND 430 AM CDT. THE STORM WILL AFFECT OLMSTEAD BY 435 AM CDT AND RUSSELLVILLE BY 455 AM CDT. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 538 AM EDT THU APR 20 2006 KYZ070-201030- LOGAN KY- INCLUDING THE CITY OF...RUSSELLVILLE 438 AM CDT THU APR 20 2006 THE STORM THAT WAS HEADING FOR RUSSELLVILLE HAS WEAKENED. HOWEVER...SOUTHERN LOGAN COUNTY WILL STILL SEE SOME SHOWERS AND THUNDERSTORMS THROUGH 530 AM CDT...ESPECIALLY IN THE OLMSTEAD AND ADAIRVILLE AREAS. 13
The national radar mosaic for the moment the first event began.
14 hail, 1 heavy rain. Local standard time, as filed.
1.37 inches of rain fell in around one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500236, 5500237, 5500238, 5500239, 5500240, 5500241, 5500242, 5499433, 5499434, 5499435, 5499436, 5499437, 5499438, 5499439, 5499440.